Pristiq Withdrawal & Detox

Pristiq Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576
Pristiq is the brand name for desvenlafaxine, which is an oral medication used to treat depression. Desvenlafaxine is known to improve mood and feelings of well-being, as well as raise energy levels. The drug is known as an SNRI (serotonin-norepinephrine reuptake inhibitor), meaning it helps to restore the balance of these natural chemicals in the brain.

Like other antidepressants, the body can become physically dependent on Pristiq. Uncomfortable withdrawal symptoms can occur when the drug is suddenly removed from someone’s treatment plan, which is why a patient should never stop taking Pristiq all at once. Even if they are feeling better, it’s important to contact a doctor to get help with slowly reducing the dosage. The longer the duration of the reduction period, the less likely the patient is to experience withdrawal symptoms.

Pristiq has a relatively short half-life, at 11 hours. This means the medication will stay in the body for 11 hours. The longer the half-life, the less severe the withdrawal symptoms will be. Other drugs can have a half-life of up to 2-3 days, so the body has more time to adjust to not having the drug in its system. Due to its short half-life, Pristiq can be very dangerous if stopped abruptly.

cocaine in lines

A person whose body is being cleansed of desvenlafaxine may experience the following symptoms:

  •  Dizziness
  •  Diarrhea
  •  Electric shock sensations, known as “brain zaps” or “brain shocks.”
  •  Speech changes
  •  Deepening depression
  •  Headaches
  •  Irritability
  •  Vivid or abnormal dreams
  •  Nausea

If you are experiencing any withdrawal symptoms, make sure to contact a doctor.

Several factors can affect the withdrawal timeline and symptom durations when stopping usage of Pristiq. These include how long the medication was taken, individual elements, the dosage, and how quickly the drug was removed from the treatment plan.

Time Span – Depending on how long the patient was taking Pristiq, their body may have developed a tolerance for the drug, meaning their body has become accustomed to functioning under the influence of this medication. Generally speaking, the longer you take a drug, the more likely withdrawal symptoms will occur.

Individual Factors – Everyone’s body is different, and drug cleansing symptom durations may vary between individuals. Some factors that may contribute to this are; diet, exercise, sleep, and other medications the person may be taking in addition to desvenlafaxine.

Dosage – The patient may feel the need to lower or increase dosage of Pristiq (desvenlafaxine) over time. Keep in mind, the higher the dosage, the more likely it is to experience withdrawal symptoms. We strongly recommend the patient consult a medical professional to help guide them through this process. They may suggest a dosage reduction schedule to help manage symptoms.

Tapering Off – It’s essential that the person does not stop taking Pristiq (desvenlafaxine) all at once; rather, they should consult a medical professional to lower dosage over time. This decision makes the removal or Pristiq (desvenlafaxine) more manageable. The doctor may also prescribe a drug that is similar in composition to Pristiq (desvenlafaxine) to help handle withdrawal symptoms. Never cut or break the Pristiq (desvenlafaxine) pills in half to lower dosage, due to its time-release coating. The doctor will be able to prescribe a dosage as low as 25 mg, as well as put the patient on a new schedule for when to take this new lower dosage.

Pristiq

Managing Pristiq (desvenlafaxine) withdrawal can be as simple as following a dosage adjustment schedule from the doctor. It’s important to understand which withdrawal and detoxification symptoms could occur so that they are immediately recognized. A medical professional may prescribe a similar drug to Pristiq (desvenlafaxine), which will help ease the body off of the medication. A doctor may also taper the patient off of the medication, meaning they will continuously lower the dosage until the person’s body is entirely clear of Pristiq (desvenlafaxine).

If you or someone you know are experiencing withdrawal symptoms from Pristiq, it’s essential to contact a medical professional. They might be able to prescribe a partner medication to aid in the withdrawal and detoxification process, making the process more comfortable. The partner medication is similar in composition to the Pristiq, but will not have as strong withdrawal symptoms, essentially tricking your body into thinking it’s still taking the Pristiq. Replacement withdrawal medication should only be taken under the direct supervision of a doctor.

Choosing the right recovery center can make a considerable difference to aiding in the withdrawal and detoxification process. It’s a great idea to research popular programs and find the one best suited for you or your loved one. Contact the Recovery Village to discuss treatment options, or even if you just have questions about Pristiq. Clearing your body of Pristiq can be done efficiently with the proper dose adjustment schedule and guidance.

Pristiq Withdrawal & Detox
4 (80%) 1 vote